In Jan. 2001 I had 2 "stroke like" events, diagnosed with APLS and Protein C & S Def. No damage seen on MRI, but left with PERMANENT damage - cog issues, processing speed and rt sided weakness,head to toe. Docs not in agreement -strokes were in a place that can't be seen, others say TIA, but I have permanent deficits?
Sadly, I also have fibro, clotting since 15, a radical hysterectomy last year at 46, poor concentration, irritablity, migraines and headaches, chronic dry eye (dx by opthom), spinal stenosis, tinunitus, osteoarthritis, etc. Sometimes with nose and mouth sores, occasionally vaginal ulcers, itching underarms, burning/itch of hands and feet (blister from rubbing in my sleep).
About 8 weeks ago= gross hematuria, no infect, low WBC, high RBC and protein. 4 weeks ago dizzy (not vertigo) after 48 hours had my husband take me to dr. wound up in the hospital - couldn't feel any contact between my left foot and my shoe, weakness in left leg, then arm, the the left side of the face was zapping with electricity... including the tongue. Extremely similar to "strokes" of 2001, still nothing on CT sacn or MRI of the brain. In the ER my BP was 70/53. Tingling, facial spasms, dx with "mental status change/ cognitive decline."
Last week, resting heartrate of 120 bpm, BP up and then plummet again, wound up in ER Friday night, waiting to find out what is going on. Now have SEVERE fatigue.....
clues? echo cardiogram a few weeks ago showed "prominent lung artifact", corrected from "difficult to read due to breast implants". Getting it repeated elsewhere. Maybe something in lung is pressing on the heart and esophegus? feels weird- I take protonix for reflux - more like a full feeling, to top of gullet. Also enjoying (!) a metal taste in my mouth. Seeing PCP tomorrow and Urologist Thursday and Neuro Psych Re Eval on Friday..
What strikes me about your story is that you have breast implants, fibromyalgia symptoms and metal taste in your mouth. This reminds me of the breast implant fibro patients that we tested a few years back for Mycoplasma infections (most had them). Such infections can cause all of the signs and symptoms that you describe, so this should be checked by a blood PCR test.
This is my story. Please help me.
28, male, 175 lbs 5'10". FAMILY: father dx with Discoid Lupus and DM type 2.
Painless middle ear infection (left year only) 8 months ago. treated with CiproDex otic solution,no response, another round of CiproDex this time combined with Azithromycin. Left eyelid started twitching few days after ear infection/CiproDex treatment. Gradually, I started having tingling in my legs. Also had three panic attacks with heart beat +180 bpm. diagnosed with borderline hyperthyroidism (TSH 0.32 and FT4 24) and all symptoms were attributed to thyroid problem. The thyroid is back to normal now without any thyroid meds. In the past 8 months, I have been on Wellbutrin (300 mg per day for 3 weeks), Lorazepam (3 mg per day for 3 months) and propranolol (40 mg per day irregularly for 1 month). While I was taking all these meds, I was fine (the eyelid twitch that I had for 3 months nonstop was resolved too). I stopped taking all medication cold turkey two months ago. after a week of stopping meds, all symptoms came back plus this time right shoulder and arm painful (burning) and weak (the reflex in my right arm is less than my left arm but the neurologist thinks they are "close". I also have very brisk reflexes in both kness according to my neurologist). I now also have burning/freezing pain in both legs that is sometimes unbearable (especially at nights) as well as body-wide twitching (suprisingly except my eyelids)
1- I have read that Cipro can have peripheral neuropathy, panic attacks and twitching as side effect that can start even months after discontinuation of medication. I know this is more common with the oral/IV Cipro but I may have used the CiproDex for longer duration that was prescribed. I really believe that I was misdiagnosed with anxiety and hyperthyroidism and a borderline hyperthyroid threw everyone off. Can I have Cipro-induced sensorimotor peripheral neuropathy? If yes, with the current symptoms and their long duration, is my neuropathy reversible? Is there anything that I can do?
2- In several occasions during past months, I experienced very dry eye and nostril (right eye and right nostril) with right side severe headache. Is it possible that I have Sjogren's syndrome (father has lupus, dry eye, dry nostril, peripheral neuropathy)
3- Can it be SLE, HIV or CIDP? (I have brisk reflexes not decreased ones except for my arm)
4- Decreased reflex, pain and weakness in right shoulder and arm is consistant with peripheral neuropathy, but why are my knee reflexes brisk and I have burning/freezing pain? Does this pattern make sense?
5- It appears that it is predominant sensory peripheral neuropathy (except for twitching and right arm weakness which are motor), I also had some "hot flushes" in my face and loss of appetite for two full days which I believe can be a sign of autonomic nerves involvement. Does this make sense?
6- Can all of this be really thyroid going back to normal after being borderline high and my body getting used to it?
7- What other diseases do you suspect and what other tests do you recommend? ( I do not have ataxia, all neurological exam was normal except for reflexes that I mentioned and for some reason the neurologist didn't check Babinski)
Thank you in advance for your help. I am in a lot of pain and worry that this is progressing fast.
First, I should state that I am not a neurologist and cannot Dx neurological diseases, and in addition no one should be Dx over the internet. Our purpose is to answer questions from patients, if we can, and to give them some advice, whenever we can, and to direct patients to sources where they can get more information.
Your problems and questions are complex and require the input of your physician. In response to your specific questions:
1. What you state is plausible in terms of what we know about adverse reactions of various Abx. Usually these problems abate when the Abx is changed to another Abx. Rarely are such problems permanent.
2. It is possible that you have Sjogren's syndrome, and this should be checked by your physician.
3. You have elements of these conditions, but only your physician can wade through the alternative Sx and decide what you might have.
4. No, it does not entirely make sense, but if you have one or more systemic infections, such as we have discussed on this forum, then it could make sense. Often such infections cause peripheral neuropathy and the burning/freezing and skin pain sensations (often described as a sunburned feeling) along with skin rashes are a common feature of certain chronic infections.
5. It could, if some of the other problems, such as thyroid problems, are involved.
6. This is something that can be checked with blood analysis of thyroid hormone levels.
7. In complex cases such as yours I usually suggest to physicians who contact me that tests for certain chronic infections be conducted. Examples can be found on our website www.immed.org under Clinical Testing. For example, in patients that have widespread pain and neurological problems, such as in fibromyalgia syndrome patients, chronic infections occur in most of the cases and many patients have found relief after appropriate treatment.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.